MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305198
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 -a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Description: foreign matter.Verbatim: material no: 305198 batch no: 4305226 one of our pharmacy technicians was getting ready to use this needle to prepare an iv product and noticed a dark spot, either a contaminant or a plastic defect, inside the hub of the needle.It was not used for a patient and so there was no harm.He set it aside without using it and contacted me.
 
Additional Manufacturer Narrative
(b)(6) follow up for device evaluation.A customer reported the presence of either a contaminant or a plastic defect within the hub of a needle.To support the investigation, one sample in an opened packaging blister was received and evaluated by the quality team.A visual inspection revealed dark-colored specks embedded in the needle hub, identified as degraded resin.No additional defects or irregularities were observed.The presence of embedded degraded resin is typically associated with the startup phase or intermittent conditions during the injection molding process.During these periods, degraded resin may dislodge and become incorporated into molded components.A device history record (dhr) review was conducted for material number 305198, lot 4305226.The review did not identify any quality issues during production that could have contributed to the reported condition.No related quality notifications were found, and all manufacturing processes and final inspections were performed in accordance with specification requirements.The sample will be shared with production associates to raise awareness.To date, no other similar complaints have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer-reported condition has been confirmed.

Brand Name
NEEDLE 16GX1-1/2IN RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22449479
Report Number1911916-2025-00512
Device Sequence Number15542899
Product Code FMI
UDI-Device Identifier00382903051984
UDI-Public(01)00382903051984(17)300131(10)4305226
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305198
Device Lot Number4305226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown